Alert archive / Tennessee / Flash Flood Watches in 2021
Flash Flood Watch 7, NWS Morristown, TN
NWS Morristown, TN issued this flash flood watch at Jun 30, 2021, 2:50 PM EDT for 7 counties in Virginia; 23 counties in Tennessee. It took effect at Jul 1, 2021, 4:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2021, 2:50 PM EDT (18:50 UTC)
- In effect from
- Jul 1, 2021, 4:00 PM EDT
- Expired
- Jul 2, 2021, 5:57 AM EDT
- In force
- 14 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- None
All 30 counties
Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Morgan County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 25 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WGUS64 KMRX 301850 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Morristown TN 250 PM EDT Wed Jun 30 2021 TNZ012>018-035>047-067-069>074-VAZ001-002-005-006-008-010300- /O.NEW.KMRX.FF.A.0007.210701T1200Z-210702T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Roane-Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Lee-Wise-Scott-Russell-Washington- Including the cities of Paulette, White Pine, Howard Quarter, Big Stone Gap, Rockwood, Appalachia, Morristown, Shady Valley, Elizabethton, Hiltons, Cades Cove, Bristol VA, Norris Lake, Greeneville, Dye, Harrogate-Shawanee, Oneida, Erwin, Royal Blue, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Pardee, Elk Valley, White Oak, Clairfield, Knoxville, Evanston, Pigeon Forge, Strawberry Plains, Norton, Fincastle, Mountain City, Sandlick, Alcoa, Arthur, High Point, Clinton, Limestone Cove, Rose Hill, Jellico, Trade, Sneedville, Neva, Sharps Chapel, Eagle Furnace, Russellville, Harriman, Bybee, Gatlinburg, Bristol TN, Elkmont, Chestnut Hill, Johnson City, Seymour, Norma, Bean Station, Petros, Big South Fork National, Maryville, Pine Orchard, Abingdon, Kodak, Rosedale, Honaker, Elgin, Lebanon, Oak Ridge, Caryville, South Holston Dam, Hansonville, Slick Rock, La Follette, Springdale, Doeville, Maynardville, Huntsville, Bradbury, Luttrell, Harrisburg, Hartford, Fairview, Mooresburg, Alpha, Treadway, Smokey Junction, Wise, McMahan, Oliver Springs, Cedar Creek, Unicoi, Castlewood, Lake Forest, Lone Mountain, Sevierville, Hampton, Jefferson City, Dandridge, Kingston, Bearden, Benhams, and Coeburn 250 PM EDT Wed Jun 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... The National Weather Service in Morristown has issued a * Flash Flood Watch for Portions of east Tennessee, including the following areas, Anderson, Blount Smoky Mountains, Campbell, Claiborne, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, Knox, Morgan, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Roane, Scott, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi, Union and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * From Thursday morning through Friday morning. * A slow moving cold front will produce widespread showers and thunderstorms from Thursday morning through Friday morning. Rainfall amounts of 1 to 3 inches will be common, but local amounts of 4 to 5 inches could occur in in the northern plateau and higher terrain of southwest Virginia and the east Tennessee mountains. This will likely result in some localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ CD
7 follow-up statements
543 WGUS64 KMRX 010137 FFAMRX Flood Watch National Weather Service Morristown TN 937 PM EDT Wed Jun 30 2021 TNZ012>018-035>047-067-069>074-VAZ001-002-005-006-008-011000- /O.CON.KMRX.FF.A.0007.210701T1200Z-210702T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Roane-Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Lee-Wise-Scott-Russell-Washington- Including the cities of Paulette, White Pine, Howard Quarter, Big Stone Gap, Rockwood, Appalachia, Morristown, Shady Valley, Elizabethton, Hiltons, Cades Cove, Bristol VA, Norris Lake, Greeneville, Dye, Harrogate-Shawanee, Oneida, Erwin, Royal Blue, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Pardee, Elk Valley, White Oak, Clairfield, Knoxville, Evanston, Pigeon Forge, Strawberry Plains, Norton, Fincastle, Mountain City, Sandlick, Alcoa, Arthur, High Point, Clinton, Limestone Cove, Rose Hill, Jellico, Trade, Sneedville, Neva, Sharps Chapel, Eagle Furnace, Russellville, Harriman, Bybee, Gatlinburg, Bristol TN, Elkmont, Chestnut Hill, Johnson City, Seymour, Norma, Bean Station, Petros, Big South Fork National, Maryville, Pine Orchard, Abingdon, Kodak, Rosedale, Honaker, Elgin, Lebanon, Oak Ridge, Caryville, South Holston Dam, Hansonville, Slick Rock, La Follette, Springdale, Doeville, Maynardville, Huntsville, Bradbury, Luttrell, Harrisburg, Hartford, Fairview, Mooresburg, Alpha, Treadway, Smokey Junction, Wise, McMahan, Oliver Springs, Cedar Creek, Unicoi, Castlewood, Lake Forest, Lone Mountain, Sevierville, Hampton, Jefferson City, Dandridge, Kingston, Bearden, Benhams, and Coeburn 937 PM EDT Wed Jun 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of east Tennessee, including the following areas, Anderson, Blount Smoky Mountains, Campbell, Claiborne, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, Knox, Morgan, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Roane, Scott, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi, Union and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * From 8 AM EDT Thursday through Friday morning. * A slow moving cold front will produce widespread showers and thunderstorms from Thursday morning through Friday morning. Rainfall amounts of 1 to 3 inches will be common, but local amounts of 4 to 5 inches could occur in in the northern plateau and higher terrain of southwest Virginia and the East Tennessee mountains. This will likely result in some localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ DGS
796 WGUS64 KMRX 010657 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Morristown TN 257 AM EDT Thu Jul 1 2021 TNZ012>018-035>047-067-069>074-VAZ001-002-005-006-008-011530- /O.EXT.KMRX.FF.A.0007.210701T1800Z-210702T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Roane-Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Lee-Wise-Scott-Russell-Washington- Including the cities of Paulette, White Pine, Howard Quarter, Big Stone Gap, Rockwood, Appalachia, Morristown, Shady Valley, Elizabethton, Hiltons, Cades Cove, Bristol VA, Norris Lake, Greeneville, Dye, Harrogate-Shawanee, Oneida, Erwin, Royal Blue, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Pardee, Elk Valley, White Oak, Clairfield, Knoxville, Evanston, Pigeon Forge, Strawberry Plains, Norton, Fincastle, Mountain City, Sandlick, Alcoa, Arthur, High Point, Clinton, Limestone Cove, Rose Hill, Jellico, Trade, Sneedville, Neva, Sharps Chapel, Eagle Furnace, Russellville, Harriman, Bybee, Gatlinburg, Bristol TN, Elkmont, Chestnut Hill, Johnson City, Seymour, Norma, Bean Station, Petros, Big South Fork National, Maryville, Pine Orchard, Abingdon, Kodak, Rosedale, Honaker, Elgin, Lebanon, Oak Ridge, Caryville, South Holston Dam, Hansonville, Slick Rock, La Follette, Springdale, Doeville, Maynardville, Huntsville, Bradbury, Luttrell, Harrisburg, Hartford, Fairview, Mooresburg, Alpha, Treadway, Smokey Junction, Wise, McMahan, Oliver Springs, Cedar Creek, Unicoi, Castlewood, Lake Forest, Lone Mountain, Sevierville, Hampton, Jefferson City, Dandridge, Kingston, Bearden, Benhams, and Coeburn 257 AM EDT Thu Jul 1 2021 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... The Flash Flood Watch is now in effect for * Portions of east Tennessee, including the following areas, Anderson, Blount Smoky Mountains, Campbell, Claiborne, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, Knox, Morgan, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Roane, Scott, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi, Union and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * From 2 PM EDT this afternoon through Friday morning. * A slow moving cold front will produce widespread showers and thunderstorms from Thursday afternoon through Friday morning. Rainfall amounts of 1 to 2 inches will be common, but local amounts of 2 to 4 inches could occur across portions of the Northern Plateau and higher terrain of southwest Virginia and the East Tennessee mountains. This will likely result in some localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$
544 WGUS64 KMRX 011332 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Morristown TN 932 AM EDT Thu Jul 1 2021 TNZ068-012145- /O.EXB.KMRX.FF.A.0007.210701T2000Z-210702T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Loudon- Including the cities of Lenoir City and Loudon 932 AM EDT Thu Jul 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Morristown has expanded the * Flash Flood Watch to include A portion of east Tennessee, including the following area, Loudon. * From 4 PM EDT this afternoon through Friday morning. * A slow moving cold front will produce widespread showers and thunderstorms from this afternoon through early Friday morning. Rainfall amounts of 1 to 2 inches will be common, but local amounts of 2 to 4 inches could occur across portions of the Northern Cumberland Plateau and the higher terrain of southwest Virginia and the East Tennessee mountains. This will likely result in some localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ TNZ012>018-035>047-067-069>074-VAZ001-002-005-006-008-012145- /O.EXT.KMRX.FF.A.0007.210701T2000Z-210702T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Roane-Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Lee-Wise-Scott-Russell-Washington- Including the cities of Paulette, White Pine, Howard Quarter, Big Stone Gap, Rockwood, Appalachia, Morristown, Shady Valley, Elizabethton, Hiltons, Cades Cove, Bristol VA, Norris Lake, Greeneville, Dye, Harrogate-Shawanee, Oneida, Erwin, Royal Blue, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Pardee, Elk Valley, White Oak, Clairfield, Knoxville, Evanston, Pigeon Forge, Strawberry Plains, Norton, Fincastle, Mountain City, Sandlick, Alcoa, Arthur, High Point, Clinton, Limestone Cove, Rose Hill, Jellico, Trade, Sneedville, Neva, Sharps Chapel, Eagle Furnace, Russellville, Harriman, Bybee, Gatlinburg, Bristol TN, Elkmont, Chestnut Hill, Johnson City, Seymour, Norma, Bean Station, Petros, Big South Fork National, Maryville, Pine Orchard, Abingdon, Kodak, Rosedale, Honaker, Elgin, Lebanon, Oak Ridge, Caryville, South Holston Dam, Hansonville, Slick Rock, La Follette, Springdale, Doeville, Maynardville, Huntsville, Bradbury, Luttrell, Harrisburg, Hartford, Fairview, Mooresburg, Alpha, Treadway, Smokey Junction, Wise, McMahan, Oliver Springs, Cedar Creek, Unicoi, Castlewood, Lake Forest, Lone Mountain, Sevierville, Hampton, Jefferson City, Dandridge, Kingston, Bearden, Benhams, and Coeburn 932 AM EDT Thu Jul 1 2021 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... The Flash Flood Watch is now in effect for * Portions of east Tennessee, including the following areas, Anderson, Blount Smoky Mountains, Campbell, Claiborne, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, Knox, Morgan, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Roane, Scott, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi, Union and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * From 4 PM EDT this afternoon through Friday morning. * A slow moving cold front will produce widespread showers and thunderstorms from Thursday afternoon through early Friday morning. Rainfall amounts of 1 to 2 inches will be common, but local amounts of 2 to 4 inches could occur across portions of the Northern Cumberland Plateau and the higher terrain of southwest Virginia and the East Tennessee mountains. This will likely result in some localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ TD
412 WGUS64 KMRX 011910 FFAMRX Flood Watch National Weather Service Morristown TN 310 PM EDT Thu Jul 1 2021 TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-020800- /O.CON.KMRX.FF.A.0007.210701T2000Z-210702T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Roane-Loudon-Knox-Jefferson- Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-Lee-Wise-Scott-Russell-Washington- Including the cities of Paulette, White Pine, Howard Quarter, Big Stone Gap, Rockwood, Appalachia, Morristown, Shady Valley, Elizabethton, Hiltons, Cades Cove, Bristol VA, Norris Lake, Greeneville, Dye, Harrogate-Shawanee, Oneida, Erwin, Royal Blue, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Pardee, Elk Valley, White Oak, Clairfield, Knoxville, Evanston, Pigeon Forge, Strawberry Plains, Norton, Fincastle, Mountain City, Sandlick, Alcoa, Arthur, High Point, Clinton, Limestone Cove, Rose Hill, Jellico, Trade, Sneedville, Neva, Sharps Chapel, Eagle Furnace, Russellville, Harriman, Bybee, Gatlinburg, Bristol TN, Elkmont, Chestnut Hill, Johnson City, Seymour, Norma, Bean Station, Petros, Big South Fork National, Maryville, Pine Orchard, Abingdon, Kodak, Rosedale, Honaker, Elgin, Lebanon, Oak Ridge, Caryville, South Holston Dam, Hansonville, Slick Rock, La Follette, Springdale, Doeville, Loudon, Maynardville, Huntsville, Bradbury, Luttrell, Harrisburg, Hartford, Fairview, Mooresburg, Alpha, Treadway, Smokey Junction, Wise, McMahan, Oliver Springs, Cedar Creek, Unicoi, Castlewood, Lake Forest, Lone Mountain, Sevierville, Lenoir City, Hampton, Jefferson City, Dandridge, Kingston, Bearden, Benhams, and Coeburn 310 PM EDT Thu Jul 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of east Tennessee, including the following areas, Anderson, Blount Smoky Mountains, Campbell, Claiborne, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, Knox, Loudon, Morgan, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Roane, Scott, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi, Union and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * Through Friday morning. * A slow moving cold front will produce widespread showers and thunderstorms from Thursday afternoon through early Friday morning. Rainfall amounts of 1 to 2 inches will be common, but local amounts of 2 to 4 inches could occur across portions of the Northern Cumberland Plateau and the higher terrain of southwest Virginia and the East Tennessee mountains. This will likely result in some localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ JLB
675 WGUS64 KMRX 020135 FFAMRX Flood Watch National Weather Service Morristown TN 935 PM EDT Thu Jul 1 2021 TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-021000- /O.CON.KMRX.FF.A.0007.000000T0000Z-210702T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Roane-Loudon-Knox-Jefferson- Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-Lee-Wise-Scott-Russell-Washington- Including the cities of Paulette, White Pine, Howard Quarter, Big Stone Gap, Rockwood, Appalachia, Morristown, Shady Valley, Elizabethton, Hiltons, Cades Cove, Bristol VA, Norris Lake, Greeneville, Dye, Harrogate-Shawanee, Oneida, Erwin, Royal Blue, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Pardee, Elk Valley, White Oak, Clairfield, Knoxville, Evanston, Pigeon Forge, Strawberry Plains, Norton, Fincastle, Mountain City, Sandlick, Alcoa, Arthur, High Point, Clinton, Limestone Cove, Rose Hill, Jellico, Trade, Sneedville, Neva, Sharps Chapel, Eagle Furnace, Russellville, Harriman, Bybee, Gatlinburg, Bristol TN, Elkmont, Chestnut Hill, Johnson City, Seymour, Norma, Bean Station, Petros, Big South Fork National, Maryville, Pine Orchard, Abingdon, Kodak, Rosedale, Honaker, Elgin, Lebanon, Oak Ridge, Caryville, South Holston Dam, Hansonville, Slick Rock, La Follette, Springdale, Doeville, Loudon, Maynardville, Huntsville, Bradbury, Luttrell, Harrisburg, Hartford, Fairview, Mooresburg, Alpha, Treadway, Smokey Junction, Wise, McMahan, Oliver Springs, Cedar Creek, Unicoi, Castlewood, Lake Forest, Lone Mountain, Sevierville, Lenoir City, Hampton, Jefferson City, Dandridge, Kingston, Bearden, Benhams, and Coeburn 935 PM EDT Thu Jul 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... The Flash Flood Watch continues for * Portions of east Tennessee, including the following areas, Anderson, Blount Smoky Mountains, Campbell, Claiborne, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, Knox, Loudon, Morgan, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Roane, Scott, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi, Union and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * Until 8 AM EDT Friday. * A slow moving cold front will produce widespread showers and thunderstorms tonight through early Friday morning. Rainfall amounts of 1 to 2 inches will be common, but local amounts up to 3 inches could occur across portions of the Northern Cumberland Plateau, the higher terrain of southwest Virginia, and the East Tennessee mountains. This could result in some localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ DGS
829 WGUS64 KMRX 020706 FFAMRX Flood Watch National Weather Service Morristown TN 306 AM EDT Fri Jul 2 2021 TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-021200- /O.CON.KMRX.FF.A.0007.000000T0000Z-210702T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Roane-Loudon-Knox-Jefferson- Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-Lee-Wise-Scott-Russell-Washington- Including the cities of Paulette, White Pine, Howard Quarter, Big Stone Gap, Rockwood, Appalachia, Morristown, Shady Valley, Elizabethton, Hiltons, Cades Cove, Bristol VA, Norris Lake, Greeneville, Dye, Harrogate-Shawanee, Oneida, Erwin, Royal Blue, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Pardee, Elk Valley, White Oak, Clairfield, Knoxville, Evanston, Pigeon Forge, Strawberry Plains, Norton, Fincastle, Mountain City, Sandlick, Alcoa, Arthur, High Point, Clinton, Limestone Cove, Rose Hill, Jellico, Trade, Sneedville, Neva, Sharps Chapel, Eagle Furnace, Russellville, Harriman, Bybee, Gatlinburg, Bristol TN, Elkmont, Chestnut Hill, Johnson City, Seymour, Norma, Bean Station, Petros, Big South Fork National, Maryville, Pine Orchard, Abingdon, Kodak, Rosedale, Honaker, Elgin, Lebanon, Oak Ridge, Caryville, South Holston Dam, Hansonville, Slick Rock, La Follette, Springdale, Doeville, Loudon, Maynardville, Huntsville, Bradbury, Luttrell, Harrisburg, Hartford, Fairview, Mooresburg, Alpha, Treadway, Smokey Junction, Wise, McMahan, Oliver Springs, Cedar Creek, Unicoi, Castlewood, Lake Forest, Lone Mountain, Sevierville, Lenoir City, Hampton, Jefferson City, Dandridge, Kingston, Bearden, Benhams, and Coeburn 306 AM EDT Fri Jul 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... The Flash Flood Watch continues for * Portions of east Tennessee, including the following areas, Anderson, Blount Smoky Mountains, Campbell, Claiborne, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, Knox, Loudon, Morgan, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Roane, Scott, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi, Union and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * Until 8 AM EDT this morning. * A slow-moving cold front continues to approach from the northwest with shower activity continuing. Additional rainfall amounts of 0.5 to 1 inch or more is possible, especially near the Tennessee mountains and adjacent foothills. As such, localized flash flooding remains of concern, especially in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ BW
932 WGUS64 KMRX 020957 FFAMRX Flood Watch National Weather Service Morristown TN 557 AM EDT Fri Jul 2 2021 TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-021100- /O.CAN.KMRX.FF.A.0007.000000T0000Z-210702T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Roane-Loudon-Knox-Jefferson- Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-Lee-Wise-Scott-Russell-Washington- Including the cities of Paulette, White Pine, Howard Quarter, Big Stone Gap, Rockwood, Appalachia, Morristown, Shady Valley, Elizabethton, Hiltons, Cades Cove, Bristol VA, Norris Lake, Greeneville, Dye, Harrogate-Shawanee, Oneida, Erwin, Royal Blue, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Pardee, Elk Valley, White Oak, Clairfield, Knoxville, Evanston, Pigeon Forge, Strawberry Plains, Norton, Fincastle, Mountain City, Sandlick, Alcoa, Arthur, High Point, Clinton, Limestone Cove, Rose Hill, Jellico, Trade, Sneedville, Neva, Sharps Chapel, Eagle Furnace, Russellville, Harriman, Bybee, Gatlinburg, Bristol TN, Elkmont, Chestnut Hill, Johnson City, Seymour, Norma, Bean Station, Petros, Big South Fork National, Maryville, Pine Orchard, Abingdon, Kodak, Rosedale, Honaker, Elgin, Lebanon, Oak Ridge, Caryville, South Holston Dam, Hansonville, Slick Rock, La Follette, Springdale, Doeville, Loudon, Maynardville, Huntsville, Bradbury, Luttrell, Harrisburg, Hartford, Fairview, Mooresburg, Alpha, Treadway, Smokey Junction, Wise, McMahan, Oliver Springs, Cedar Creek, Unicoi, Castlewood, Lake Forest, Lone Mountain, Sevierville, Lenoir City, Hampton, Jefferson City, Dandridge, Kingston, Bearden, Benhams, and Coeburn 557 AM EDT Fri Jul 2 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Portions of east Tennessee, including the following areas, Anderson, Blount Smoky Mountains, Campbell, Claiborne, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, Knox, Loudon, Morgan, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Roane, Scott, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi, Union and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ BW
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood watch went out at Jun 30, 1:55 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 30, 1:55 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 155 PM EDT Wed Jun 30 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Late morning conditions are mostly sunny to partly cloudy across the east Tennessee Valley. Cumulus is developing over the higher terrain of the plateau and eastern Tennessee mountains and southwest Virginia with temperatures in the upper 70s and lower 80s at most locations. Latest NAM model shows more mountain convection but HRR shows less coverage today than yesterday. Expect isolated showers and storms in the valleys and scattered convection across the higher elevations. Highs again today around 90 to lower 90s lower elevations. No significant changes to forecast. Increased mountain coverage of precipitation slightly and updated zones to remove fog. Updated forecast already sent. TD && .AVIATION... 18Z TAF DISCUSSION. Showers developing early this afternoon with Thunderstorms possible between 18Z and about 00Z so kept VCTS at all sites. VFR conditions expected except for brief period with MVFR fog at TRI for early morning fog Thursday. Thursday increasing chance of showers moving in from the north during the morning and early afternoon so have prob30 groups at all sites starting first at TRI. TD && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jun 30, 3:06 AM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 306 AM EDT Wed Jun 30 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 306 AM EDT Wed Jun 30 2021 /206 AM CDT Wed Jun 30 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. However, widespread, locally heavy rainfall is expected Thursday into Friday morning. While the threat is limited, localized flash flooding is possible where repeated rainfall occurs, especially in low-lying and poor drainage areas in and near the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Flash Flood Watches in Tennessee, 2021Flash Flood Watches in Virginia, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.